Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

Medication Other Than Dapsone? Please Help!
0

9 posts in this topic

Hi. After itching most of my life and being diagnosted with excema,dairy sensitivity, chronic hives.... I finally figured out I had DH last year at 38 yrs old. I was diagnosted through a blood test and then by gluten elimination. I am doing much better. The rash symptoms are much better. But I have good days and bad. I still suffer with the big itchy blisters to varying degrees. I am sooooo tired of looking like this. It has effected every part of my life. I broke down and took Dapsone. It gives me headaches that are not tolerable. I am looking for another medication. Can anyone recommend what has worked for you. I am desperate. :(

0

Share this post


Link to post
Share on other sites


Ads by Google:

OMG!!!!!!!!!!!!!!!!!!!

They screwed up when they wrote that! It says:

When dermatitis herpetiformis is well-controlled, attempts can be made to taper off dapsone and perhaps attempt a diet with gluten.

NOOOOOOOOOOOOOOOOOOOOOOO, you should NOT attempt a diet with gluten!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

0

Share this post


Link to post
Share on other sites

OMG!!!!!!!!!!!!!!!!!!!

They screwed up when they wrote that! It says:

When dermatitis herpetiformis is well-controlled, attempts can be made to taper off dapsone and perhaps attempt a diet with gluten.

NOOOOOOOOOOOOOOOOOOOOOOO, you should NOT attempt a diet with gluten!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

I agree that's an erroneous statement but I linked to that to show alternative medical treatments.

And btw that's not the only stupid thing I've seen written about DH. The stupidity is incredulous and plentiful.

0

Share this post


Link to post
Share on other sites

I agree that's an erroneous statement but I linked to that to show alternative medical treatments.

And btw that's not the only stupid thing I've seen written about DH. The stupidity is incredulous and plentiful.

Oh, I understand completely. I wasn't saying you did a bad thing. Yes, stupid, stupid stuff written about dh even from some of the leading celiac centers. And contradictory! We get awfully down on derms but when you look at some of the erroneous info. out there; is it any wonder why they don't know what they are doing?

0

Share this post


Link to post
Share on other sites




Have you tried eliminating iodine yet? It can make all the difference!

Also, if the blistering continues, you might have it tested for staph. I recently went through months of having DH that wouldn't stop blistering...only to find out that the DH had become infected with staph. Staph has the same symptoms (blistering, peeling, and then more blistering and peeling).

0

Share this post


Link to post
Share on other sites

I was put on Dapsone for a short while, and couldn't tolerate it well at all and was taken off Dapsone. Now i am on an Immunosuppressant drug called Cellcept. My docs/derms all agree I have an Auto Immune disorder. Cellcept is what I am currently on, but I've only been on it three days. So far so good, but it's real early yet. I am hoping this and going Gluten Free will ease my problems.

0

Share this post


Link to post
Share on other sites

I was put on Dapsone for a short while, and couldn't tolerate it well at all and was taken off Dapsone. Now i am on an Immunosuppressant drug called Cellcept. My docs/derms all agree I have an Auto Immune disorder. Cellcept is what I am currently on, but I've only been on it three days. So far so good, but it's real early yet. I am hoping this and going Gluten Free will ease my problems.

0

Share this post


Link to post
Share on other sites

My dermatologist recommended Benadryl for the itch. Don't think it will have much effect on the rash per say but it should help reduce the itch at least. He gave me a prescription for a Benadryl type med but personally I prefer Zrytec, doesn't make you as sleepy and you can take it daily with out too much trouble.

You probably already know this but he also said a sign of DH is that it doesn't respond well to any steroid creams, unfortunately.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0